Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 8, NWS Wilmington, OH

April 11, 2007Butler County, Montgomery County, Warren County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 11, 2007, 7:42 PM EDT for Butler County, Montgomery County, Warren County, Ohio. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2007, 7:42 PM EDT (23:42 UTC)
Expired
Apr 11, 2007, 8:15 PM EDT
In force
33 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Butler County, OH, Montgomery County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 44 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 7:52 PM EDTHAIL 0.75Miamisburg, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 7:16 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 112343
SVRILN
OHC017-113-165-120015-
/O.NEW.KILN.SV.W.0008.070411T2342Z-070412T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
742 PM EDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BUTLER COUNTY IN SOUTHWEST OHIO...
  NORTHERN WARREN COUNTY IN SOUTHWEST OHIO...
  SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 815 PM EDT.

* AT 735 PM EDT...STORM SPOTTERS REPORTED ONE INCH HAIL NEAR
  MIDDLETOWN. RADAR INDICATED THAT THIS SEVERE THUNDERSTORM 
  REMAINS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. 
  THIS STORM WAS LOCATED NEAR MIDDLETOWN...MOVING NORTHEAST AT 35 
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  FRANKLIN...
  CARLISLE...
  SPRINGBORO...
  MIAMISBURG...
  WEST CARROLLTON...
  WAYNESVILLE...
  MORAINE...

IN ADDITION...PEKIN...STATE ROUTE 48 AT STATE ROUTE 73...LYTLE...
CORWIN...WOODBOURNE-HYDE PARK AND CENTERVILLE ARE NEAR THE PATH OF
THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT 
THURSDAY MORNING FOR SOUTHWESTERN OHIO.

LAT...LON 3955 8448 3940 8434 3953 8402 3973 8421

$$
1 follow-up statement
000 
WWUS51 KILN 120014
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
814 PM EDT WED APR 11 2007

OHC017-113-165-120024-
/O.EXP.KILN.SV.W.0008.000000T0000Z-070412T0015Z/
BUTLER OH-WARREN OH-MONTGOMERY OH-
814 PM EDT WED APR 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY...
NORTHERN WARREN AND NORTHEASTERN BUTLER COUNTIES WILL EXPIRE AT 815
PM EDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3955 8448 3940 8434 3953 8402 3973 8421

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 7:29 PM EDT, 13 minutes earlier.

Area forecast discussion, Apr 11, 7:29 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
729 PM EDT WED APR 11 2007

.AVIATION /0Z-0Z/...
OCCLUSION MOVING INTO CWA AT ISSUANCE TIME THIS EVENING. WARM SIDE
OF THE FRONT WILL GENERALLY SEE A S-SE COMPONENT OF THE WIND...BUT
AS SOON AS THE OCCLUSION PASSES...THE COLD AIR WILL BRING SW TO W
WINDS 20 AND 25KTS WITH A LEADING STRONGER GUST FRONT WITH 40KT
GUSTS.

AFTER CONVECTIVE LINE MOVES THROUGH...CIGS WILL RISE INTO VFR
CATEGORY AND COULD STAY THERE FOR THE BETTER PORTION OF THE
OVERNIGHT HOURS.

UPPER LOW IS PROGGED TO NEITHER STRENGTHEN OR WEAKEN FOR THE NEXT 36
HRS AS IT TRACKS THROUGH SRN GTLKS REGION...COLD POOL WRAPPING
AROUND IT WILL BRING MVFR CIGS THROUGH THE DAY WITH STRONG WESTERLY
WINDS. EXPECT SOME SCATTERED SHOWERS ALONG AND N OF THE I70 CORRIDOR
BTWN DAY AND CMH DURING THE AFTERNOON.

FRANKS
&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
SURFACE ANALYSIS HAS LOW OVER WESTERN IL...WITH SOUTHERN FORECAST
AREA NOW GETTING INTO WARM SECTOR. THIN CLOUDS IN THE SOUTH HAS
ALLOWED FOR INCREASED INSTABILITY ESPECIALLY IN THE SOUTHWEST
FORECAST AREA BRINGING IN AN AREA OF SHRA AND TSRA. INSTABILITY STILL
MARGINAL...BUT SIGNIFICANT 0-1KM SHEAR (NEAR 30 TO EVEN 40 M/S)
PROGGED TO PUSH ACROSS SOUTHERN FORECAST AREA NOW THROUGH ABOUT
03Z. COULD SEE ISOLATED SEVERE...WITH EVEN SOME SMALL HAIL
POTENTIAL AS WB ZERO VALUES INCREASE TO MORE FAVORABLE RANGE FOR A
FEW HOURS THROUGH MID EVENING. RUC MODEL SOUNDINGS STILL SHOW
IMPRESSIVE LOW LEVEL CONVERGENCE WITH WINDS TO 40+ KTS AT ABOUT 2K
FEET.

AFTER ABOUT 03Z-06Z...THREAT FOR THUNDERSTRORMS DIMINISH WITH FROPA
THROUGH AREA. MAINLY SHOWERS FOR THURSDAY...WITH ALL AREA WARM
ENOUGH FOR RAIN TIL THURSDAY NIGHT...WHEN A MIX OF SNOW AND RAIN
POSSIBLE WITH H8 TEMPS APPROACHING -5 C. LOW LEVEL MOISTURE
REMAINS TRAPPED THROUGH MUCH OF AREA UNDER LOW LEVEL
INVERSION...KEEPING MO CLOUDY CONDITIONS FOR THU NIGHT. BY
FRIDAY...UPPER LOW PULLS OFF TO NE. THEN NOT MUCH OF A BREAK
BEFORE NEXT SYSTEM APPROACHES. A BIT OF A SOUTHERLY TREND FOR BOTH
THE NAM/GFS AND ENSEMBLES...SO HAVE DELAYED START OF PRECIP FOR
FRI NIGHT. WHILE NORTHERN FORECAST AREA STANDS TO SEE SOME RA/SN
MIX AGAIN AFTER ABOUT 06Z...SOME WEAK ELEVATED INSTABILITY WILL
ALLOW FOR THE POSSIBILITY OF THUNDER IN THE FAR SOUTH.
&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
EXTREMELY UNSETTLED AND ABNORMALLY COOL PATTERN FOR MID APR TO
PERSIST ACRS THE REGION THRU THE FIRST HALF OF THE EXTENDED.
UNFORTUNATE RESULT WILL BE ANOTHER COOL/RAW SPRING WEEKEND.  MODEL
GUIDANCE HAS CONVERGED ON A SFC LO TRACK ACRS THE TN VLY SAT AND SAT
NIGHT.  THERE STILL REMAIN SOME SUBTLE TIMING DIFFERENCES...WITH THE
CONSISTENT ECMWF AND MANY OF THE GFS ENSEMBLE MEMBERS FAVORING A
SLOWER PROGRESSION TO THE SFC LO...WHILE THE 12Z OP GFS AND NAM ARE
QUICKER WITH SFC LO TRACK.  DEVELOPMENT OF THE PHASED UPR TROF ALSO
COMES INTO PLAY...AS MAIN S/WV ASSOCD WITH SFC LO MOVES OUT OF THE
PLAINS SAT AND COMES INTO ALIGNMENT WITH POLAR UPR LO OVER THE
REGION...WITH A SHARPENING TO THE UPR TROF OVER THE ERN GRT LKS AND
APPALACHIANS BY SUNDAY.  AS MENTIONED ABV...ECMWF HAS BEEN FAR AND
AWAY MOST CONSISTENT SOLN OVER LAST SVRL RUNS...WITH OTHER MODELS
TRENDING TOWARDS ITS HANDLING OF SFC LO AND SENSIBLE WX THIS WEEKEND.

WITH TRACK OF SFC LO OVER TN VLY SAT...THREAT FOR TSTMS HAS
DIMINISHED SIGNIFICANTLY WITH POTENTIAL NOW GROWING FOR A STEADY
COLD RAIN.  12Z NAM IS EXCEPTIONALLY COLD IN THE BNDRY LYR...MORESO
THAN THE GFS...AND MODEL SOUNDINGS THROWING A SUGGESTION FOR MUCH OF
THE PCPN ON SAT TO FALL AS SNOW NORTH OF THE OHIO RIVER.  WHILE HAVE
BROUGHT AFTN HIGHS DOWN AS MUCH AS 7-10 DEG FROM PREV FCST FOR
SAT...THE COLD BEING ADVERTISED BY THE 12Z NAM APPEARS TO BE
EXCESSIVE FOR A COUPLE REASONS.  MODEL APPEARS TO BE KEEPING TEMPS
AT 40 OR LOWER ON SAT WITH MARGINAL BNDRY LYR THICKNESSES BTWN
1290-1300M SUPPORTING SNOW.  MID LVL HGTS...BNDRY LYR THICKNESSES
AND 850 TEMPS ARE ALL QUITE A BIT WARMER THAN DURING THE
UNSEASONABLY COLD WX EXPERIENCED LAST WEEKEND...SO FEEL IT IS
UNREALISTIC TO THINK THAT TEMPS WILL STAY BELOW 40 DEG ON SAT ATTM.
WHILE BNDRY LYR THICKNESSES AT 1300M AND LOWER IS USUALLY SUFFICIENT
TO SUPPORT WINTRY PCPN OR ALL SNOW...NEED BNDRY LYR THICKNESSES MORE
ON ORDER OF 1290M OR LOWER AT THIS TIME OF THE YEAR FOR THAT
RESULT.  WITH BULK OF THE PCPN FALLING DURING THE DAY SAT EXPECT
MOST LIKELY SCENARIO WOULD BE SOME WET FLAKES MIXING IN WITH PCPN
SAT MRNG...THEN A COLD RAIN AND RAW NE WINDS FOR SAT AFTN/EVNG.
HAVE INDICATED CHANCE TO LKLY POPS SAT FROM NORTH TO SOUTH ACRS FCST
AREA.  SCT LIGHT SHRA/SHSN WILL PERSIST SAT NIGHT AS UPR LO DIGS
SOUTH INTO REGION ON BACK SIDE OF UPR LO. HAVE AFTN HIGHS SAT
RANGING FROM THE M40S TO L50S.

CORE OF COLDEST AIR ASSOCD WITH UPR TROF WILL BE TO EAST OF OH VLY
THIS TIME AROUND...AS STRONG SFC LO CYCLOGENESIS DVLPS OFF THE MID
ATLC COAST SUNDAY.  WILL STILL SEE SCT -SHRA ON SUN WITH IMPROVING
CONDITIONS SUN EVNG AS UPR LO PULLS AWAY TO THE EAST.  REMAINDER OF
EXTENDED PERIOD WILL BE DOMINATED BY HI PRES AT THE SFC AND COOL NW
FLO AS UPR LO BECOMES NEARLY STATIONARY OFF THE NEW ENGLAND COAST.
TEMPS WILL RECOVER TO NEAR NORMAL LEVELS BY TUES AS WEAK MID LVL
RIDGING ATTEMPTS TO BUILD INTO THE REGION.  ANOTHER MID LVL S/WV AND
ASSOCD SFC LO WILL MOVE OUT OF THE SRN PLAINS ON WED.  HOWEVER WITH
THE UPR LO REMAINING IN PLACE OFF THE NEW ENGLAND COAST...APPEARS
THIS SYSTEM WILL BE PUSHED INTO THE LWR MISSISSIPPI VLY AND SE
STATES BY LATE WED.  EXPECT PLEASANT BUT COOL CONDITIONS FOR TUES
AND WED WITH AFTN HIGHS IN THE 50S TO LOWER 60S.

RYAN
&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 11, 5:52 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
552 PM EDT WED APR 11 2007

INZ050-058-059-066-073>075-080-KYZ089>091-094-095-122200-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-OWEN-GRANT-
552 PM EDT WED APR 11 2007

...SEVERE THUNDERSTORM WATCH 126 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA AND NORTHERN KENTUCKY.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

THUNDERSTORMS WILL OCCUR THIS EVENING IN A MOIST UNSTABLE AIRMASS
ASSOCIATED WITH STRONG LOW PRESSURE. SOME OF THE THUNDERSTORMS MAY
REACH SEVERE LIMITS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS. ISOLATED TORNADOES ALSO WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

KYZ092-093-096>100-OHZ026-034-035-042>046-051>056-060>065-070>074-
077>082-088-122200-
KENTON-CAMPBELL-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-
MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-
CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
552 PM EDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL OCCUR THIS EVENING IN A MOIST UNSTABLE AIRMASS
ASSOCIATED WITH STRONG LOW PRESSURE. SOME OF THE THUNDERSTORMS MAY
REACH SEVERE LIMITS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS. ISOLATED TORNADOES ALSO WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:30 PM EDTSevere Thunderstorm WarningILNHamilton30 min
Apr 11, 7:40 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton35 min
Apr 11, 7:59 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Warren46 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.